MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); Discomfort (2330)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not received; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from patient's left eye due to patient unhappy with their distance vision.This was replaced with a non johnson and johnson iol, 17.0 diopter and the patient is well post-op.No incision enlargement, vitrectomy or sutures done.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: received new information that the issue was that initial post-op was sharp/very clear.But as time went by, things look fuzzy, not sharp anymore.Cannot see leaves/blurry in trees, sees halos/haze.Can read street signs but not so clear.Pre-op vision refraction: os, 20/20.Post-op vision refraction: os, 20/20.Follow-up refraction post lens replacement was refraction 20/20; patient very happy with replacement lenses.Fields below updated to reflect new patient codes received.Section h6: health effect: clinical code: blurry.Section h6: health effect: clinical code: halo.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: feb 7, 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: two complaint lenses were received in one bag with no way to identify which serial number was associated with which lens.Therefore, both lenses were evaluated for both investigations.The first lens presented with being cut in half with lens damage.The second lens presented with a cut on the optic body.Therefore, the complaint issues could not be confirmed, and no product deficiency was identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13233115
Report Number3012236936-2022-00059
Device Sequence Number4727219
Product Code MFK
UDI-Device Identifier05050474752399
UDI-Public(01)05050474752399(17)240314
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model NumberDFW300
Device Catalogue NumberDFW300U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/30/2022
03/03/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/28/2022
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite